Jump to content
Important Survey - Please Participate ×

Celebrating 5 Years without Benzodiazepines


[Va...]

Recommended Posts

April 2015 - April 2020

 

Five years ago I stopped using Zopiclon - I have used it for about 20 years due to severe pain as a result of a car accident. In the last 2, 3 years I used about 10 tablets a day, each about 7,5 mg.

 

I minimized the amount I used and finally stopped with it. My general practitioner didn't know anything about the withdrawal symptoms, so I had to do it on my own. Finding the information on internet, like The Ashton Manual and of course this Forum. It made me understand what was happening and also how long it will take. Of course the withdrawal symptoms appeared, and because of the lack of knowledge of my GP I ended two times in a hospital - by ambulances, but each time, after a thoroughly examination I was discharged after several hours and went home... by car.

 

I started to approach the withdrawal symptoms in a scientific way, meaning, registering it in an Excel document, like the occurrences, the intention and duration. And of course the time of day, what I ate (+ time) and all other relevant information.

 

After a couple of months I could see that the withdrawal symptoms were gradually diminishing. My 'research' showed it! And that continued so that it made me mentally stronger to suppress the craving for Zopiclon (just a few times). Since I stopped in April 2015 I never took - not even the smallest amount possible of a tablet of Zopiclon.

 

After a year my GP came to my house for a chat and he was amazed that I could withstand the Zopiclon, because I had informed him in the meantime about the great study of prof. Ashton he was now familiar with the withdrawal symptoms which made him possible to understand and to help others in a much better way then before.

 

Now, after 5 years once in a while the symptoms occurs slightly and just for a couple of days. I know when this happens it will be over after a few days...

 

And of course another important matter is my faith in and prayers to God and Jesus Christ. That also gave me a lot of inner peace and acceptance. It does not happen automatically, "Pray and work" as it is written in the bible! I have done both, and I still do both today!

 

I hope and pray that you will also succeed in quitting benzodiazepines!

 

Keep up to good spirit and God bless you all!

Link to comment
Share on other sites

  • 3 weeks later...
I am 4 years off from many many meds - and I finally feel great. Thank you for coming back, people need to hear that we feel better now.-)
Link to comment
Share on other sites

  • 2 weeks later...

So after 5 years still get symptoms so never fully healed what symptoms do you still experience?!

 

Professor Ashton writes about this that it is possible that complaints can sometimes come back, but never to the extent that you first experienced them. It can happen once or a few times a year that certain complaints come back for a short time.

 

It also has to do with how long you have used benzodiazepine and in what amounts.

 

I have used it for over 20 years and in recent years 10 tablets a day, 7.5 mg each. That is quite high, if I say so myself.

 

But the complaints are in the background and when you are busy you do not even notice ...

 

Don't be held back from what may be in store as it always gets better. Be patient, listen to your body and if you write everything down you will see even the smallest improvements over time.

 

Good luck! You can make it! For real!

Link to comment
Share on other sites

I am 4 years off from many many meds - and I finally feel great. Thank you for coming back, people need to hear that we feel better now.-)

 

Indeed, I have experienced support the moment I quit and know how important it is to assist "new" fighters and let them know that victory is on their side! Of course it can happen that you fall back, but try again. Talk about it with others, including saying you need their support. You will get through it together!

 

Keep up the good spirit! You can do it!  :thumbsup:

Link to comment
Share on other sites

Congratulations VanNelle! And thank you for sharing your positive story!

 

Thank you very much! Very kind of you! It's an honor to be back and share my experiences to support those who in the middle of it! For me I was very happy to find this forum. It helped me a lot! An excellent idea from the founders of this forum! This helps a lot of people. Not only for support, but also the knowledge that is available in this area!

 

Good luck to everyone who is preparing to quit and to everyone who has quit! You do the best you can do to yourself!  :thumbsup: :thumbsup: :thumbsup:

 

God bless you all!

Link to comment
Share on other sites

 

I started to approach the withdrawal symptoms in a scientific way, meaning, registering it in an Excel document, like the occurrences, the intention and duration. And of course the time of day, what I ate (+ time) and all other relevant information.

 

After a couple of months I could see that the withdrawal symptoms were gradually diminishing. My 'research' showed it! And that continued so that it made me mentally stronger to suppress the craving for Zopiclon (just a few times). Since I stopped in April 2015 I never took - not even the smallest amount possible of a tablet of Zopiclon.

 

 

I love this. i work in data analysis and as simple as it seems, i think this will be incredibly valuable when i get off the ativan to track the fading

 

Thank you so much! you have given me another tool to arm myself with in this battle

Link to comment
Share on other sites

×
×
  • Create New...